MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): phone: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that when opening a cook thal-quick chest tube set in the intensive care unit (icu), 'rust coloured' discoloration on the distal end of the guide wire located under the red introducer was identified.The device did not make patient contact.The procedure was completed without incident using another cook thal-quick chest tube drain.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: (b)(6) hospital (australia) informed cook on 29mar2022 of an issue with a thal-quick chest tube set (rpn:c-tqts-1400; lot: 9644804).The customer stated the wire guide had a rust-colored discoloration located under the red introducer at the distal end when opened in the intensive care unit (icu).The reported failure was observed prior to patient contact.Another cook thal-quick chest tube device was used to complete the procedure.No adverse effects have been reported.Reviews of the documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One prior to use device was returned to cook for evaluation.Upon visual inspection, a rust-colored discoloration was noted near the solder joint.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 9644804 and subassembly lots revealed no related non-conformances.A nonconformance search was performed to look for similar devices manufactured between 04mar2019 and 18mar2019 and revealed no related non-conformances.It should be noted that there were no other complaints associated with the final product lot number.The information provided upon review of the dmr suggests that the device was manufactured out of specification.However, review of the dhr suggests that there are no additional nonconforming devices in house or out in the field.Cook also reviewed product labeling.The product ifu, [c_t_thal_rev10] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: ¿how supplied.Supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of event to be manufacturing deficiency.The discoloration on the wire guide was due to left over flux from production.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14025762
Report Number1820334-2022-00538
Device Sequence Number2632557
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)220404(10)9644804
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1400
Device Lot Number9644804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown